MAUDE Adverse Event Report: STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 10FR NOT FOR USE ON SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 10FR NOT FOR USE ON SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Model Number ACU10043342
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A scanned image accompanied the initial report.In the image provided, it can be observed that the imaging catheter¿s outer carton box was open, and a partial section of the inner packaging is pulled out.This portion shows what appears to be a tear in the tyvek side of the primary package, circled by pen markings, as well as excessive wrinkling and damage of the tyvek material.A torn sticker of unknown origin; not a sterilmed label; no label is applied to this side of the packaging during the manufacturing process, appears still attached to the tyvek.It is unclear, but a portion of the clear side of the package appears to be rolled down and is visible.This possibly indicates that the package has been and was opened.It is undetermined from the photo whether the device is still inside the package and if the package is sealed.A small upper portion of the product label was visible, showing the original equipment manufacturer reference product code 10043342, but no other product information is visible, such as lot number, to verify that this product matches the reported information.Of the outer carton, not enough of the box was shown to assess if there was any damage or tearing observed that would correlate to the location of the tear in the package; there does not appear to be damage to the outer package from the provided image.No further information has been provided to clarify the extent of the reported damage and if the outer carton was impacted.The reported issue of a rip inside of the package is confirmed based on the picture received.A root cause is unable to be assigned based on the current evidence.Though product damage was identified, possible cause of the current appearance as seen in the image could be related to the handling of the device once it left distribution and was removed from its outer carton packaging and does not appear related to the manufacturing and packaging of this product.As part of sterilmed¿s quality process all devices are manufactured, inspected, and released to approved specifications.The unit was inspected prior to distribution to the customer, as there are functional tests and inspections at control points based on the process to avoid this type of damage from leaving the facility.A review of the device history record for lot 2181108 was conducted and there were no identified discrepancies, and the device and package passed all visual inspection points.A manufacturing record evaluation was conducted and there were no identified internal actions.The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed, inc., or its employees that the report constitutes an admission that the product, sterilmed, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that during pre-op, a reprocessed catheter acunav diagnostic ultrasound 10fr had a rip inside of the inner packaging.The box was opened before the surgery and the issue was noticed when being unpacked for the first time.There was no patient consequence reported.
 
Additional Manufacturer Narrative
It was reported that during pre-op, a reprocessed catheter acunav diagnostic ultrasound 10fr had a rip inside of the inner packaging.The product, a reprocessed acunav® 10f diagnostic ultrasound catheter (acu10043342, lot: 2181108, serial number: (b)(6)) was returned to sterilmed for evaluation.No packaging was returned with the device; none of the involved packaging materials were provided.Since none of the involved packaging was returned, the reported issue cannot be further examined.This investigation captures the analysis of the returned device which matches the information originally reported.Sterilmed performed visual inspection and functional test on the returned device.A non-sterile reprocessed acunav® 10f diagnostic ultrasound catheter was received contained in a decontamination bag.Upon receiving the catheter, visual inspection was performed, and it revealed that the catheter was returned with no apparent damage.The physical mark on the catheter indicated that it had been reprocessed two (2) times.Functional testing was conducted, in accordance with sterilmed¿s procedures.No issues or errors were observed; it was recognized and visualized without anomalies.The reported issue is not confirmed, and the device is found to be functional.As part of sterilmed¿s quality process, all packaged devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was conducted and there were no identified internal actions.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4) incorrect device return date reported in the initial report.Device was received by manufacturer on 7-jun-2023.Section d9 has been updated.

Brand Name
CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 10FR NOT FOR USE ON SIEMENS SYSTEM
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17121412
Report Number2134070-2023-00018
Device Sequence Number15115707
Product Code OWQ
UDI-Device Identifier10888551004718
UDI-Public10888551004718
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberACU10043342
Device Catalogue NumberACU10043342
Device Lot Number2181108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown